Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 31, Issue 12, Pages 751-760

On the relation between interior critical points of positive solutions and parameters for a class of nonlinear boundary value problems

Department of Mathematics, Faculty of Basic Sciences, Mazandaran University, Babolsar, Iran

Received 10 September 2001

Copyright © 2002 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We consider the boundary value problem u(x)=λf(u(x)), x(0,1); u(0)=0; u(1)+αu(1)=0, where α>0, λ>0 are parameters and fc2[0,) such that f(0)<0. In this paper, we study for the two cases ρ=0 and ρ=θ (ρ is the value of the solution at x=0 and θ is such that F(θ)=0 where F(s)=0sf(t)dt) the relation between λ and the number of interior critical points of the nonnegative solutions of the above system.